Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 3, 2022, 12:01 PM CST for Perry County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2022, 12:01 PM CST (18:01 UTC)
- Expired
- Feb 3, 2022, 12:45 PM CST
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Perry County, MS
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 12:30 PM CST | TSTM WND DMG | Richton, MS | REPORT OF TREE AND MINOR STRUCTURAL DAMAGE IN RICHTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 11:40 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
655
WUUS54 KMOB 031801
SVRMOB
MSC111-031845-
/O.NEW.KMOB.SV.W.0014.220203T1801Z-220203T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1201 PM CST Thu Feb 3 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Perry County in southeastern Mississippi...
* Until 1245 PM CST.
* At 1200 PM CST, a severe thunderstorm was located near Rock Hill,
or 12 miles south of Hattiesburg, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Richton, Beaumont and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.
&&
LAT...LON 3143 8915 3144 8897 3143 8884 3108 8884
3100 8914
TIME...MOT...LOC 1800Z 245DEG 33KT 3113 8930
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
902
WWUS54 KMOB 031817
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1217 PM CST Thu Feb 3 2022
MSC111-031845-
/O.CON.KMOB.SV.W.0014.000000T0000Z-220203T1845Z/
Perry MS-
1217 PM CST Thu Feb 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR PERRY COUNTY...
At 1216 PM CST, severe thunderstorms were located along a line
extending from near Macedonia to 4 miles northwest of New Augusta to
near Brooklyn, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Richton, Beaumont and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3143 8915 3144 8897 3143 8884 3108 8884
3100 8914
TIME...MOT...LOC 1816Z 242DEG 42KT 3140 8913 3123 8909 3109 8919
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 10:47 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 3, 10:47 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1047 AM CST Thu Feb 3 2022
.MESOSCALE UPDATE...Latest surface analysis suggests a marine
warm front is now positioned along the immediate coast of Alabama
westward to the north of New Orleans. The airmass along and south
of this boundary has already become unstable with MLCAPES between
500-1000j/kg. Along and south of the front, there are increasing
breaks in the clouds with continued diurnal heating with
temperatures already into the lower to middle 70s and dewpoints
into the lower 70s. This unstable airmass will continue to spread
gradually inland across portions of southeast Mississippi and
southwest Alabama over the next few hours. In addition, latest
Mobile VAD generated hodographs suggest that helicity values have
increased to around 300m2/s2 from 0-1km, with contributions from
both speed and directional shear. This will set the stage for
potential severe storms from late morning through early this
evening.
Latest model guidance suggests that favorable differential
divergence associated with a powerful 125+kt cyclonically curved
upper jet streak will overspread the unstable near surface
environment later this afternoon contributing to instability. This
will overlap a belt of 40-50kts of effective shear to support
thunderstorm organization. A line of thunderstorms has already
developed this morning as of 16z along the cold front from
southern Mississippi into southeast Louisiana. These storms will
continue to move east into the more favorable environment posing a
damaging wind and isolated tornado threat this afternoon.
Additionally, a few elevated mini-supercells developed along the
warm front earlier this morning and have since moved north of the
boundary into more stable air and weakened. Additional supercell
development along this warm front cannot be ruled out during peak
heating with a higher tornado, large hail, and damaging wind
threat.
Finally, storms may tend to train across the same areas with a
heavy rainfall threat. This will occur over areas where several
inches of rain already fell overnight. This will result in an
increased threat for flash flooding.
The overall threat will continue to be monitored through the day.
Please review your severe weather plan now and be prepared to act
to protect yourself if a warning is issued for your location later
today through this evening. The severe weather threat should
become more localized and closer to the coast after sunset as
instability weakens over interior locations. /JLH
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until noon CST Friday for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until noon CST Friday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630>636.
Dense Fog Advisory until noon CST Friday for GMZ630>632-650.
Small Craft Advisory until 6 AM CST Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:30 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 45 min |
| Feb 3, 12:50 PM CST | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Feb 3, 1:11 PM CST | Special Weather Statement | MOB | Wayne | 49 min |
| Feb 3, 1:17 PM CST | Flash Flood Warning | MOB | Perry | 3 hr |
| Feb 3, 1:46 PM CST | Special Weather Statement | MOB | Stone | 44 min |
| Feb 3, 2:47 PM CST | Special Weather Statement | MOB | George, Greene | 43 min |
| Feb 3, 2:51 PM CST | Flash Flood Warning | MOB | Greene, Wayne | 3 hr |
| Feb 3, 3:00 PM CST | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 3 hr |
| Feb 3, 3:00 PM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 45 min |
| Feb 3, 4:03 PM CST | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.